Severe back pain on loading shots - Pernicious Anaemi...

Pernicious Anaemia Society
22,390 members15,810 posts

Severe back pain on loading shots

juanacalpe
juanacalpe

I've had 5 shots since mid-July and lower back pain seems to get worse after each injection. I asked nurse whether it was possible that they had hit my sciatic nerve whist injecting into dorsogluteals - she said no. I actually asked her to inject into deltoid - she said it wasn't possible and they had to use buttocks as muscle needs to be big. Doctor told me to use heat & take anti-inflammatories, which I am not keen on as I have APS as well as PA. Have taken them in desperation.

9 Replies
oldestnewest

Hi.. I’m not medically trained.. however my nurse gives the shots in my arm and when I self Inject I do it in my thigh. Never heard of it being administered in the glutes before.

juanacalpe
juanacalpe
in reply to lifegems

Thanks - whereabouts are you? I am in Gibraltar, where they follow UK guidelines.

lifegems
lifegems
in reply to juanacalpe

Uk..

Hi juanacalpe

I'm from the UK and have always been injected in the arm. I have never heard about the glutes being used before. Hope this helps.

Thanks so much - I will insist on arm next week - on way to hospital now for a pain shot!!

hi there, i am in US and have shots given alternately in buttocks and arms.

the b12 may be awakening nerves that havent been working properly and sending messages of pain, in a long while.

it is my understanding that this is a known situation for some folks that receive injections after being found b12 deficient. and it goes away given some time.

best of luck and health.

Thanks so much - I'm in the ER waiting for a pain shot. Looking forward to my body adjusting

Hi juanacalpe

I’m not sure if it’s necessary to have your injections in your glutes. When I was having them, the doctor used my arm. Maybe they know something different now, but my doctor seemed to know what he was doing, (years ago).

Thanks Terry - will try for the arm on Weds

You may also like...